The MHRA’s analysis of the product found the presence of the steroid clobetasol propionate. This is the active ingredient in topical (on the skin) Prescription-Only medicines used for the treatment of a range skin conditions such as psoriasis and eczema.
Creams containing steroids should be used sparingly and as directed by the prescriber. They should also not be used on children under 1 year of age. Long-term use can rarely cause local complications such as skin thinning and if inappropriately used, can worsen conditions such as eczema.
Whilst some steroid creams are available in pharmacies, they must be authorised by the MHRA and carry clear instructions for use. Where creams containing potent steroids are prescribed by a healthcare professional, use should be in line with their advice on where, how often and for how long they should be used. Steroids can infrequently suppress the skin’s response to infection, cause long-term thinning of the skin, and if applied long-term over a wide area, particularly in babies and children, can cause other medical problems. Dr Laura Squire, MHRA Chief Quality and Access Officer
If you have had any side effects from using this cream or after stopping using it, please talk to a doctor or pharmacist. Suspected side effects should also be reported via the Yellow Card Scheme.
If you have any queries about this recall, please email MHRACustomerServices@mhra.gov.uk.